Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jan 12, 2023, 1:02 PM CST for 8 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2023, 1:02 PM CST (19:02 UTC)
- Expired
- Jan 12, 2023, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519 WWUS84 KBRO 121902 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 102 PM CST Thu Jan 12 2023 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON... .Elevated to critical fire weather conditions are expected across the majority of Deep South Texas, with the exception of immediate coastal locations, this afternoon with low relative humidity values and moderate to strong northerly or north-northwesterly winds in the wake of this morning's cold front. Burning of any kind of should be avoided. TXZ248>255-353-130000- /O.NEW.KBRO.FW.W.0001.230112T1902Z-230113T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 102 PM CST Thu Jan 12 2023 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY AND HIGH WINDS FOR MUCH OF DEEP SOUTH TEXAS... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * AFFECTED AREA...Zapata, Jim Hogg, Brooks, Starr, Hidalgo, inland Willacy, inland Kenedy, and inland Cameron Counties. * WIND...North 15 to 25 mph, occasionally gusting up to 35 mph. * HUMIDITY...Minimum values between 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Mejia
1 follow-up statement
543 WWUS84 KBRO 122356 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 556 PM CST Thu Jan 12 2023 ...WINDS DECREASING ACROSS THE REGION... .Winds continue to decrease across the region and relative humidity will slowly rise through this evening and overnight. Relative humidity levels will remain under 50 percent through this evening which will still maintain and elevated fire weather threat for at least the next few hours. TXZ248>255-353-130100- /O.EXP.KBRO.FW.W.0001.000000T0000Z-230113T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 556 PM CST Thu Jan 12 2023 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY AND HIGH WINDS FOR PORTIONS OF DEEP SOUTH TEXAS... North winds 10 to 15 mph this evening becoming light and variable overnight. Relative humidity 12-25 percent through sunset rising near 50 percent by or shortly after Midnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jan 12, 11:28 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 12, 11:28 AM CST, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1128 AM CST Thu Jan 12 2023
...New AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 327 AM CST Thu Jan 12 2023
Patchy fog has formed over the Ranchlands early this morning and has
the potential to spread south towards the RGV ahead of the cold
front, but confidence is low. The cold front is currently passing
through the CRP CWA. This front, as mentioned in the previous
discussion, will be a dry front. With the abundance of dry air
incoming, elevated fire conditions are expected today. Collaborated
with CRP and issued a Fire Danger Statement for all of Deep South
Texas except the barrier island and coastal portions of Kenedy,
Willacy, and Cameron counties from 10 AM to 6 PM. The timing of the
RFD coincides with the timing of the frontal passage through the
CWA. The front is expected to be through the RGV by late morning.
However, CAA lags behind the front and cooler temperatures won't
arrive until tonight.
Today will be breezy as northerly winds gusts up to 30 mph behind
the front. Skies are forecast to be mostly sunny with highs in the
70s. Tonight will be cooler with lows dipping into the 40s. Tomorrow
highs will be in the 60s with sunny skies and northerly winds around
10 mph. Will need a Rip Current Statement for a high risk of rip
currents tonight and tomorrow due to gusty northerly winds and seas
at 5 to 7 feet.
&&
.LONG TERM...
(Friday Night through Wednesday)
Issued at 327 AM CST Thu Jan 12 2023
Wind will be the main concern during this portion of the forecast.
The surface pressure gradient may be enhanced enough on Sunday and
again on Wednesday such that a Wind Advisory may be needed on those
days for portions of Deep South Texas and the Rio Grande Valley. A
weak cold front may intrude into the BRO CWFA on Monday before
dissipating. Overall, dry weather will occur throughout the entire
period with initially near to below normal daytime high and
overnight low temperatures rapidly warming to well above normal
levels and persisting.
&&
.AVIATION...
(18Z TAFS)
Issued at 1112 AM CST Thu Jan 12 2023
VFR will prevail at all terminals across Deep South Texas through
the forecast period as high pressure settles in. Main impact this
afternoon will be gusty northerly winds behind this morning's
cold front. Gusts up to 30 knots will be possible at times at each
TAF site. Winds should gradually subside early this evening and
into the overnight hours with skies remaining clear into Friday.
&&
.MARINE...
(Today through Friday)
Issued at 327 AM CST Thu Jan 12 2023
Cold front moves through this morning bringing moderate winds and
seas for today and tomorrow. Winds could gust up to 35 knots with
seas occurring at 5 to 7 feet. Therefore, have issued a Small
Craft Advisory starting at 11 AM for the Laguna Madre and Gulf
Waters (0-60nm) that lasts until 6 PM. Then, have SCA continuing
for the Gulf Waters (0-60nm) until 9 AM Friday but only continue
the SCA for the offshore waters (20-60nm) out until noon Friday.
Small Craft Exercise Caution may be needed until winds and seas
diminish to below criteria.
(Friday Night through Wednesday)
Adverse marine conditions are anticipated Sunday through Wednesday
due to a varying enhanced pressure gradient. Small Craft Exercise
Caution and Small Craft Advisory are likely to be needed during
this time period.
&&
.FIRE WEATHER...
Issued at 327 AM CST Thu Jan 12 2023
A cold front moves through this morning bringing dry air to Deep
South Texas. Due to the combination of freeze cured grasses, low
relative humidity values, and gusty northerly winds behind the
front, a Fire Danger Statement has been issued for today. The
affected areas are all of Deep South Texas except for the barrier
island and coastal Kenedy, Willacy, and Cameron counties from 10
AM until 6 PM. Relative humidity values are forecast to drop to 15
to 20 percent along and west of I-69 C and 20 to 30 percent east
of I 69 C. 20 foot winds will be north to northwest at 15 to 20
mph with gusts to 30 mph. Outdoor activities that could
inadvertently cause wildfires are discouraged.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 77 49 68 46 / 20 0 0 0
HARLINGEN 76 47 68 43 / 20 0 0 0
MCALLEN 77 48 68 44 / 10 0 0 0
RIO GRANDE CITY 77 44 70 40 / 0 0 0 0
SOUTH PADRE ISLAND 68 55 61 53 / 20 0 0 0
BAYVIEW/PORT ISABEL 72 51 63 48 / 20 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ130-132-
135.
Small Craft Advisory until 9 AM CST Friday for GMZ150-155.
Small Craft Advisory until noon CST Friday for GMZ170-175.
&&
SHORT TERM...65-Soria
LONG TERM....66-Tomaselli
AVIATION...67-MejiaHazardous weather outlook, Jan 12, 3:27 AM CST, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 327 AM CST Thu Jan 12 2023 TXZ248>255-351-353>355-451-454-455-131200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 327 AM CST Thu Jan 12 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches Friday and again Sunday through Wednesday. A Wind Advisory may be needed for portions of Deep South Texas and the Rio Grande Valley Sunday and Wednesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-131200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 327 AM CST Thu Jan 12 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre from 11 AM CST until 6 PM CST today. A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 20 nautical miles offshore from 11 AM CST today until 9 AM CST Friday. A Small Craft Advisory is in effect for the Gulf of Mexico waters from 20 to 60 nautical miles offshore from 11 AM CST today until 12 PM CST Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional Small Craft Advisories are possible along the Lower Texas Coast Sunday, Monday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 9:28 PM CST | Small Craft Advisory | BRO | 43 hr |
Nearby
Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.